Archived

This topic is now archived and is closed to further replies.

Starting Accutane

9 posts in this topic

Hi,

Just wanted to clarify a few things as my dermatologist (who I only saw twice) has prescribed with Isotretinoin 10mg every day for 20 days and then pass to every other day...

Summary: I had mild acne when I was 15 (just on my chin) and was prescribed tetracycline for a month.. worked wonders.. never had breakouts again.

Recently I have had a few breakouts (some cysts and mostly breakouts on my chin) I have oily to combination skin. But to my opinion, nothing major...This dermatologist prescribed me first with minocycline.. I tried it for 2 days but felt nauseous and so stopped.. during the summer my skin got better but with the occasional breakouts.. This second time I went to see my doctor she prescribed me with Isotretinoin, Accutane.. I started researching and saw many side effects that weren´t very appealing... just wondering whether Accutane is right for someone with mild acne and if so is it normal to take this medication for only a month?

Share this post


Link to post
Share on other sites

Good you came here. No, Accutane doesn't sound right for you. It should only be used by those with severe acne.

Why did you stop taking Tetracycline? Supplementing with Zinc works great for my oily skin..

1 person likes this

Dreams do come true.


Share this post


Link to post
Share on other sites

Hi,

Just wanted to clarify a few things as my dermatologist (who I only saw twice) has prescribed with Isotretinoin 10mg every day for 20 days and then pass to every other day...

Summary: I had mild acne when I was 15 (just on my chin) and was prescribed tetracycline for a month.. worked wonders.. never had breakouts again.

Recently I have had a few breakouts (some cysts and mostly breakouts on my chin) I have oily to combination skin. But to my opinion, nothing major...This dermatologist prescribed me first with minocycline.. I tried it for 2 days but felt nauseous and so stopped.. during the summer my skin got better but with the occasional breakouts.. This second time I went to see my doctor she prescribed me with Isotretinoin, Accutane.. I started researching and saw many side effects that weren´t very appealing... just wondering whether Accutane is right for someone with mild acne and if so is it normal to take this medication for only a month?

You said your skin got better in the summer, were you getting more sunlight? You might be deficient in vitamin D. You can get tested for that....supplementing with vitamin D and/or getting more sunlight has helped a lot of people including myself.

If you have mild acne you shouldn't resort to extreme medication. It might be an infection (since antibotics cleared your breakouts in the past), fungal, or hormonal.

1 person likes this

Current regimen: garlic supplements [as needed], Enzymedica gluten blocker [as needed], nicadan [not sure if it works yet]. I try to simplify as much as I can. Don't take more supplements than you need....try one at a time and be patient.

The supplements that really helped me when my acne was at its worst: inositol, DIM [not as frequently now!] digestive enzymes [don't need them every day anymore, only on cheat days], herpanacine & vitamin C with rose hips/ low acid [not every day], regular sun exposure for vitamin D3, superoxide dismutase (SOD) enzyme supplements. NOTE: I do not recommend DIM for long term use, and I do not recommend hormonal creams without doctor supervision.

Lifestyle & Skin Care: acupuncture, regular exercise/ yoga, low histamine diet, avoiding unnecessary stress, balancing skin's PH (using Image Ormedics), using distilled/ filtered water to wash face, occasional high frequency facials...

 

Grocery list:

 

** Find the cause, find the cure **

** If you have a question for me, please ask it publicly so that others can benefit from the discussion**

 

 


Share this post


Link to post
Share on other sites

Ballen is 100% correct....Accutane should only be reserved for those with the most severe acne.


Life with Accutane side effects: http://bloggingmybetterment.wordpress.com/


Share this post


Link to post
Share on other sites

I disagree about the severity of acne for which Accutane can be prescribed. Accutane can also be used for moderate but persistent acne. I'm in the latter case and I've tried just about everything to get rid of acne. I'm hoping that Accutane , which is the last resort , will be a miracle !

but to clarify, I don't think any doctor should prescribe Accutane to somebody with mild acne unless all other types of treatments/medicines have been tried first.

Share this post


Link to post
Share on other sites

Some advice. Google "accutane sexual dysfunction". If your one of the unlucky ones, its permanent.

Share this post


Link to post
Share on other sites

Some advice. Google "accutane sexual dysfunction". If your one of the unlucky ones, its permanent.

That seems to be very rare.


Dreams do come true.


Share this post


Link to post
Share on other sites

Some advice. Google "accutane sexual dysfunction". If your one of the unlucky ones, its permanent.

That seems to be very rare.

Yea, the thousands of men (and women) making these claims are all in a world wide hoax.

Share this post


Link to post
Share on other sites

Some advice. Google "accutane sexual dysfunction". If your one of the unlucky ones, its permanent.

That seems to be very rare.

Yea, the thousands of men (and women) making these claims are all in a world wide hoax.

No, but its still rare.


Dreams do come true.


Share this post


Link to post
Share on other sites